Format

Send to

Choose Destination
J Cutan Pathol. 2006 Dec;33(12):809-11.

A case of argyria after colloidal silver ingestion.

Author information

1
Department of Dermatology, Stanford University Medical Center, Stanford, CA 94305, USA. alschang@stanford.edu

Abstract

BACKGROUND:

Argyria is often considered an entity of the past, one which has largely disappeared with the cessation of silver usage in oral medications. However, with the practice of colloidal silver ingestion in current "alternative health" treatments, argyria should be considered in the differential diagnosis of blue-gray hyperpigmentation.

METHODS:

A single case report with clinicopathological correlation.

RESULTS:

Histological examination of skin biopsy specimen, which showed perieccrine brown-black granules, verified that colloidal silver rather than a prescribed medication was the source of the patient's dyspigmentation.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center